Alert archive / Oklahoma / Freeze Warnings in 2011
Freeze Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 28, 2011, 3:46 PM CDT for 4 counties in Arkansas; 9 counties in Oklahoma. It took effect at Oct 29, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 3:46 PM CDT (20:46 UTC)
- In effect from
- Oct 29, 2011, 1:00 AM CDT
- Expired
- Oct 29, 2011, 8:59 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS74 KTSA 282046 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 346 PM CDT FRI OCT 28 2011 ARZ001-002-010-011-OKZ054>059-061>063-069-291000- /O.NEW.KTSA.FZ.W.0007.111029T0600Z-111029T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR- 346 PM CDT FRI OCT 28 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT SATURDAY MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...PAWNEE... OTTAWA...DELAWARE...ROGERS...MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL NEAR OR BELOW FREEZING BY EARLY SATURDAY MORNING NEAR THE KANSAS BORDER IN NORTHEAST OKLAHOMA...AND OVER IN NORTHWEST ARKANSAS. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. CARE SHOULD BE TAKEN FOR ANY OUTDOOR PETS AS WELL. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. && $$
2 follow-up statements
517 WWUS74 KTSA 290907 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 407 AM CDT SAT OCT 29 2011 ARZ001-002-010-011-OKZ054>059-061>063-069-291500- /O.CON.KTSA.FZ.W.0007.000000T0000Z-111029T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR- 407 AM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...PAWNEE... OTTAWA...DELAWARE...ROGERS...MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * TEMPERATURES HAVE FALLEN TO NEAR OR BELOW FREEZING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. TEMPERATURES WILL LIKELY RISE ABOVE FREEZING BY MID MORNING WITH INCREASING SOUTHWEST WINDS. IMPACTS... * THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. && $$
596 WWUS74 KTSA 291359 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 859 AM CDT SAT OCT 29 2011 ARZ001-002-010-011-OKZ054>059-061>063-069-291500- /O.CAN.KTSA.FZ.W.0007.000000T0000Z-111029T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR- 859 AM CDT SAT OCT 29 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE... OTTAWA...DELAWARE...ROGERS...MAYES AND ADAIR. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. * TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:32 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 28, 3:32 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT FRI OCT 28 2011
.DISCUSSION...
FAIRLY QUIET FORECAST OVERALL THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. SUB FREEZING TEMPS ARE EXPECTED AGAIN TONIGHT ACROSS THE
NORTH AS SURFACE RIDGE MOVES OVERHEAD. SOUTHERLY WINDS RETURN
ON SATURDAY AHEAD OF A WEAK FRONT AND WILL RAISE FIRE WEATHER
CONCERNS ACROSS NORTHEAST OKLAHOMA. AFTER A BREAK SUNDAY FROM THE
WIND...MONDAY AND ESPECIALLY TUESDAY WILL BE WINDY AHEAD OF
ANOTHER STRONGER COLD FRONT. A DEEP POSITIVE TILT UPPER TROUGH IS
FORECAST TO DIVE SOUTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE
PLAINS BY MIDWEEK NEXT WEEK. WHILE EXACT DETAILS CAN'T BE RESOLVED
YET...A STRONG COLD FRONT WILL ACCOMPANY THE SYSTEM SOMETIME
WEDNESDAY WITH THE SYSTEM DIGGING FAR ENOUGH SOUTH TO BRING
PRECIP...MAINLY ON THE COOL SIDE OF THE FRONT. NOT CRAZY ABOUT
THUNDER CHANCES GIVEN MEAGER MOISTURE RETURN. SURFACE TEMPS SHOULD
STILL BE WARM ENOUGH TO KEEP PRECIP LIQUID (WE ARE HEADING TOWARD
THAT TIME OF YEAR).
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 67 42 68 / 0 0 0 0
FSM 37 66 39 70 / 0 0 0 0
MLC 35 67 41 71 / 0 0 0 0
BVO 30 67 39 69 / 0 0 0 0
FYV 29 63 38 65 / 0 0 0 0
BYV 34 63 39 65 / 0 0 0 10
MKO 35 67 41 68 / 0 0 0 0
MIO 31 66 40 67 / 0 0 0 10
F10 36 67 41 67 / 0 0 0 0
HHW 35 67 40 71 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-
OKZ069.
AR...FREEZE WARNING FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
LONG TERM....30Hazardous weather outlook, Oct 28, 12:55 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT FRI OCT 28 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT FRI OCT 28 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING THROUGH LATE AFTERNOON. DISCUSSION... NORTH TO NORTHWEST WINDS IN THE 10 TO 15 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON ACROSS PORTIONS OF FAR SOUTHEAST OKLAHOMA. COMBINED WITH MINIMUM RELATIVE HUMIDITIES NEAR 35 PERCENT...THIS WILL CREATE A LIMITED FIRE DANGER THROUGH LATE AFTERNOON IN THIS REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...HIGH WIND POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... BREEZY SOUTHERLY WINDS AROUND 15 TO 20 MPH WILL DEVELOP SATURDAY AFTERNOON...AS SURFACE HIGH PRESSURE SHIFTS TO THE SOUTHEAST OF THE AREA. MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 25 TO 30 PERCENT RANGE...WHICH WILL CONTRIBUTE TO A LIMITED FIRE DANGER AGAIN SATURDAY AFTERNOON...ESPECIALLY NORTH AND WEST OF INTERSTATE 44. FIRE DANGER WILL ALSO BE POSSIBLE ON SUNDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA...AHEAD OF AN APPROACHING FRONT. SHOWER AND THUNDERSTORM CHANCES WILL RETURN BY MID WEEK AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES THE REGION. WINDS SHOULD BECOME BREEZY OUT OF THE NORTH BEHIND A COLD FRONT ASSOCIATED WITH THIS DISTURBANCE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.